| Model Number |
1013731 |
| Medical Device Problem Codes |
Break (1069); Stretched (1601); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/15/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
Event or Problem Description
It was reported that the procedure was to treat a chronic total occlusion of the anterior tibial artery.The hi-torque (ht) command 18 guide wire failed to cross due to the anatomy.The guide wire was noted to be broken but remained in one piece.The polymer was noted to be stretched.The device was removed independently and had no resistance during removal.Another device was used to complete the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported break and stretched polymer were confirmed.The reported failure to advance could not be tested as it was based on operational context.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.It was reported that the guide wire failed to cross the lesion due to the patent¿s challenging anatomy.It is likely that manipulation of the guide wire, when resistance with the anatomy was met, contributed to the reported break and polymer damage.Analysis of the wire confirmed the break and noted several bends on the distal and proximal end.These types of damage are consistent with manipulation against resistance.There is no indication of a product quality issue with respect to manufacture, design, or labeling.